Psycho-Babble Medication Thread 337459

Shown: posts 1 to 8 of 8. This is the beginning of the thread.

 

Lamictal Blow Out

Posted by T_R_D on April 18, 2004, at 16:00:12

What do I do now? I've been on Lamictal for a little over two weeks and I was feeling unbelievably fabulous...I woke up yesterday morning with The Rash.

I've never had a drug work so well for me before (and it wasn't hypomania--everything just felt *together* and I was happy.)

I'm so afraid I'll never find another drug that will work so well. I've had med disappointments before but not like this.

When I last saw my doc, he said if the Lamictal didn't work he was thinking of trying Zyprexa. I don't want to gain any weight.

I'm trying to gather as much information about the atypicals right now as I never thought I'd ever have to take them.

I'm having a hard time trying to stay positive right now. I feel like I'm in limbo--neither dead nor alive.

:(

 

Re: Lamictal Blow Out T_R_D

Posted by Sad Panda on April 18, 2004, at 16:11:17

In reply to Lamictal Blow Out, posted by T_R_D on April 18, 2004, at 16:00:12

> What do I do now? I've been on Lamictal for a little over two weeks and I was feeling unbelievably fabulous...I woke up yesterday morning with The Rash.
>
> I've never had a drug work so well for me before (and it wasn't hypomania--everything just felt *together* and I was happy.)
>
> I'm so afraid I'll never find another drug that will work so well. I've had med disappointments before but not like this.
>
> When I last saw my doc, he said if the Lamictal didn't work he was thinking of trying Zyprexa. I don't want to gain any weight.
>
> I'm trying to gather as much information about the atypicals right now as I never thought I'd ever have to take them.
>
> I'm having a hard time trying to stay positive right now. I feel like I'm in limbo--neither dead nor alive.
>
> :(
>

All is not lost. From info I have collected you need to get of Lamictal but after a holiday from it you can try it again but ramp it up a little slower. Maybe Zyperxa in the meantime until you can get back to Lamictal? What about Depakote or Lithium?

Cheers,
Panda.


 

Re: Lamictal Blow Out

Posted by T_R_D on April 18, 2004, at 20:17:38

In reply to Re: Lamictal Blow Out T_R_D, posted by Sad Panda on April 18, 2004, at 16:11:17

Thanks Sad Panda. I didn't know about the second trial. I'm going to my doc tomorrow. I was on Tegretol for a while--it was my first antinconvulsant. Worked great for my manias but didn't help my depression. I read that both Lamictal and Lithium have antidepressant properties as opposed to the onther ACs. Lamictal is of course the easier of the two so I thought that would be a good place to start.

I'm open to taking just about anything...I'd rather not gain weight though as that sort of thing adds to my depression. I've already gained enough from other meds over the years.

It's just so much of a rollercoaster.

 

Re: Lamictal Blow OutTRD

Posted by jaby on April 19, 2004, at 10:03:55

In reply to Re: Lamictal Blow Out, posted by T_R_D on April 18, 2004, at 20:17:38

It also may not be THE rash. Many people get a very mild rash. THE rash is supposed to be bright red, large and a solid area. I would however, back it up and go a little slower just in case.

 

Re: Lamictal Blow OutTRD

Posted by T_R_D on April 19, 2004, at 12:00:19

In reply to Re: Lamictal Blow OutTRD, posted by jaby on April 19, 2004, at 10:03:55

Hmmm. Well, it was definitely red and it was EVERYWHERE. My entire body. Not just a little patch here or there...

We'll see what the doc says...

 

Re: Lamictal Blow OutTRD

Posted by T_R_D on April 19, 2004, at 14:56:39

In reply to Re: Lamictal Blow OutTRD, posted by jaby on April 19, 2004, at 10:03:55

> It also may not be THE rash. Many people get a very mild rash. THE rash is supposed to be bright red, large and a solid area. I would however, back it up and go a little slower just in case.

Thanks jaby...my doc thinks it may have been viral and just a terrible coincidence? I've had other viral symptoms lately...I'm going back on the Lamictal and I guess that will decide things one way or another, won't it? Thanks for responding...I really appreciate it.

 

Re: Lamictal Blow OutTRD

Posted by Emme on April 19, 2004, at 18:53:41

In reply to Re: Lamictal Blow OutTRD, posted by T_R_D on April 19, 2004, at 14:56:39

> > It also may not be THE rash. Many people get a very mild rash. THE rash is supposed to be bright red, large and a solid area. I would however, back it up and go a little slower just in case.
>
> Thanks jaby...my doc thinks it may have been viral and just a terrible coincidence? I've had other viral symptoms lately...I'm going back on the Lamictal and I guess that will decide things one way or another, won't it? Thanks for responding...I really appreciate it.

You may have a virus, but it is also possible to feel fluish when starting Lamictal. I did. Slightly sore throat, very slightly feverish, tight painful muscles, a little "off". These startup SEs went away. It might be worth doing a slower titration the second time for good measure.



 

Re: Lamictal Blow OutTRD

Posted by T_R_D on April 20, 2004, at 9:06:41

In reply to Re: Lamictal Blow OutTRD, posted by Emme on April 19, 2004, at 18:53:41

Thanks, Emme. I'm watching my skin ever second now! I think nature played a cruel joke on me. I've taken two doses of Lamictal since the rash has settled down a bit and nothing has happened. In fact, I might even be getting less itchy and I'm not feeling so viral. Maybe just a freak coincidence but scary as hell nonetheless. There's nothing worse than having to quite a med that really helps you because of side effects!


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.